MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 31 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 31 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15312-VFE
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the catheter "fell out the same day the stitches were removed because the cuff didn't grow into the tissue, inflammation is not present".The issue occurred more than 30 days after insertion.No patient harm or injury was reported and no signs of local or systemic infection were observed.No medical intervention was required.A new catheter was inserted.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unopened chronic hemodialysis catheter set for evaluation.Based on the customer report, it is being assumed that the returned kit is a representative sample.The kit was opened to further inspect the components.Visual inspection of the catheter body, suture wings, and connector assembly revealed no obvious defects or anomalies.The catheter body length measured which is within the specifications of 49.4-51.4cm per product drawing.R & d engineers were contacted regarding this complaint investigation.They indicated there is no documented mechanism through which the returned catheter would grow into the tissues during use.Therefore, it is not an intended design of the product.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit warns the user , "do not use sharp instruments near extension lines or catheter.Do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the complaint of a migrated catheter could not be confirmed through complaint investigation of the returned sample.One representative kit was returned.No defects or anomalies were observed on the returned sample.R & d engineers were contacted and indicated that the catheter growing into the tissues is not an intended design of the product.Based on these circumstances, the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 31 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17948967
Report Number9680794-2023-00747
Device Sequence Number6818953
Product Code MSD
UDI-Device Identifier10801902112870
UDI-Public10801902112870
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2024
Device Catalogue NumberCS-15312-VFE
Device Lot Number13F21L0201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale